MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMP #2L-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMP #2L-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5515F201
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994)
Date of Event 02/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the reported lot.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that after implantation, patient complained of pain.A ct scan revealed a condylar fracture to femoral pin side.Surgeon has not determined a method of resolution as of the time of report.
 
Additional Manufacturer Narrative
An event regarding a periprosthetic fracture involving a triathlon femoral component was reported.The event was confirmed through medical review.Method & results: device evaluation and results: not performed as the product was not returned.It remains implanted.Medical records received and evaluation: suboptimal location of a computer navigation pinhole very close to or in the lateral femoral cortex has caused a local weak spot with expansion to a periprosthetic fracture close to a triathlon femoral device.No specific fracture treatment has been reported thus far.Device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar reported events for the lot referenced.Conclusion: the medical review indicated suboptimal location of a computer navigation pinhole very close to or in the lateral femoral cortex has caused a local weak spot with expansion to a periprosthetic fracture close to a trioathlon femoral device.No specific fracture treatment has been reported thus far.The femoral component reported in this complaint investigation is not associated with the fracture because the fracture was related to the navigation pinhole.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON PS FEM COMP #2L-CEM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7326511
Report Number0002249697-2018-00680
Device Sequence Number151158
Product Code MBH
UDI-Device Identifier07613327040708
UDI-Public07613327040708
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue Number5515F201
Device Lot NumberAXT2C
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/12/2018
Supplement Date Received by Manufacturer04/09/2018
Initial Report FDA Received Date03/09/2018
Supplement Report FDA Received Date05/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR